Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 150, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2000, 7:16 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 7:16 PM CDT (00:16 UTC)
- Expired
- May 27, 2000, 7:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Itawamba County, MS, Lee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:20 PM CDT | Thunderstorm Wind | Tupelo, MS | Numerous trees and power lines were knocked down. |
| May 27, 7:35 PM CDT | Thunderstorm Wind | Dorsey, MS | A few trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WUUS54 KMEG 280017 SVRMEM MSC057-081-280045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY BIRMINGHAM AL 716 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN MISSISSIPPI... THIS INCLUDES THE CITY OF FULTON. LEE COUNTY IN MISSISSIPPI... THIS INCLUDES THE CITIES OF...TUPELO...VERONA. * UNTIL 745 PM CDT. * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TUPELO...MOVING EAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 AM CDT, 15 hours 31 minutes earlier.
Area forecast discussion, May 27, 3:45 AM CDT, 15 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CDT SAT MAY 27 2000 NUMEROUS THUNDERSTORMS TRAINING ACROSS NE AR AND BOOTHEEL THIS MORNING. AREA RADARS INDICATE ACTIVITY EXTENDING WELL WEST OF CWA INTO WRN AR. REMAINDER OF CWA UNDER CLEAR SKIES. UNSTABLE AIRMASS ACRS THE ENTIRE CWA WITH DEWPOINTS IN THE LOWER 70S. LATEST RADAR TRENDS INDICATE THAT TSTMS WL SWEEP ACRS NE AR...BOOTHEEL AND PARTS OF W TN THIS MORNING. WL FOCUS HIER POPS ACRS THAT AREA TODAY AND MENTION LOCALLY HEAVY RAIN ACRS NE AR AND THE BOOTHEEL. ALSO..EXPECT POSSIBLE REDEVELOPMENT THIS AFTN INVOF BOUNDARY LEFT BY THIS MCS THIS MORNING. WL ALSO MENTION SEVERE TODAY ACRS NE AR..BOOTHEEL AND PART OF W TN. FOR NRN MS WL MENTION A CHC OF TSTMS...MAINLY FOR THIS AFTN. THINK MOST OF THE ACTION WL STAY N OF THIS AREA TODAY BUT AIRMASS TSTMS POSSIBLE THIS AFTN. FWC TEMPS LOOK FINE. WL ADD A COUPLE DEGREES TO TUP. FOR TNGT..GOOD SHORTWAVE WL MOVE ACRS THE AREA AND WITH UNSTABLE AIRMASS IN PLACE EXPECT A LINE OF TSTMS TO MOVE ACRS ENTIRE AREA TONIGHT WITH SEVERE STORMS POSSIBLE. CLEARING LATE TONIGHT AND SUNDAY WITH A MUCH DRIER AIRMASS MOVING INTO THE AREA WITH DEWPOINTS DROPPING INTO THE 50S SUNDAY. PLEASANT MEMORIAL DAY ON TAP. CURRENT EXTENDED LOOKS ON TRACK. .MEM...NONE. SJM N
In the hours before
Local storm report, May 27, 2:23 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
221 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 3 E CARDWELL MO WIND DAMAGE
05/27/00 DUNKLIN NUMEROUS TREES BLOWN DOWN.
1247 PM LEACHVILLE AR TORNADO
05/27/00 MISSISSIPPI *** 1 INJ ***
DAMAGE TO STRUCTURES WITH
ONE MINOR INJURY. REPORT
RELAYED BY JONESBORO STATE
POLICE.
0107 PM COOTER MO WIND DAMAGE
05/27/00 PEMISCOT NUMEROUS TREES BLOWN DOWN.
REPORTED BY STEELE PD.
NNNNSpecial weather statement, May 27, 2:34 PM CDT, 4 hours 42 minutes before
ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-TNZ001-002-019-048- 049-272030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 234 PM CDT SAT MAY 27 2000 ...SEVERE THUNDERSTORM WATCH CANCELED FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND A SMALL PART OF WEST TENNESSEE... SEVERE THUNDERSTORM WATCH NUMBER 375 HAS BEEN CANCELED FOR NORTHEAST ARKANSAS...PEMISCOT AND DUNKLIN COUNTIES IN THE MISSOURI BOOTHEEL. IN ADDITION...THE WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WEST TENNESSEE...LAKE...OBION...DYER...TIPTON AND LAUDERDALE. THE THUNDERSTORMS THAT PROMPTED THE WATCH HAVE MOVED OUT OF THESE AREAS...AND SEVERE WEATHER IS NOT EXPECTED. THE SEVERE THUNDERSTORM WATCH HAS BEEN REPLACED BY A TORNADO WATCH... NUMBER 378 FOR THE REMAINDER OF WEST TENNESSEE...AS WELL AS PORTIONS OF MIDDLE TENNESSEE AND SOUTH CENTRAL KENTUCKY UNTIL 8 PM CDT.
Local storm report, May 27, 2:43 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
244 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PARIS TN WIND DAMAGE
05/27/00 HENRY NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY
w HENRY COUNTY SO.
NLocal storm report, May 27, 2:45 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
245 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 3 E CARDWELL MO WIND DAMAGE
05/27/00 DUNKLIN NUMEROUS TREES BLOWN DOWN.
1247 PM LEACHVILLE AR TORNADO
05/27/00 MISSISSIPPI *** 1 INJ ***
DAMAGE TO STRUCTURES WITH
ONE MINOR INJURY. REPORT
RELAYED BY JONESBORO STATE
POLICE.
0107 PM COOTER MO WIND DAMAGE
05/27/00 PEMISCOT NUMEROUS TREES BLOWN DOWN.
REPORTED BY STEELE PD.
0230 PM PARIS TN WIND DAMAGE
05/27/00 HENRY NUMEROUS TREES AND
POWER LINES DOWN.Special weather statement, May 27, 4:22 PM CDT, 2 hours 54 minutes before
TNZ003-020-050>052-089-090-272215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY NWS PADUCAH KY 422 PM CDT SAT MAY 27 2000 ...TORNADO WATCH 378 IN NO LONGER IN EFFECT FOR A PORTION OF WESTERN TENNESSEE... THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH: WEAKLEY...GIBSON...CROCKETT...HAYWOOD...MADISON...FAYETTE AND HARDEMAN. STRONG TO SEVERE THUNDERSTORMS WERE MOVING INTO SOUTH CENTRAL KENTUCKY FROM NORTHERN TENNESSEE. IT IS IN THIS AREA WHERE THE GREATEST RISK FOR SEVERE THUNDERSTORMS AND TORNADOES EXISTS. ACROSS FAR WESTERN TENNESSEE...THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS SIGNIFICANTLY DIMINISHED...THUS THE TORNADO WATCH HAS BEEN CANCELLED FOR THE AFOREMENTIONED COUNTIES. NOLES
Special weather statement, May 27, 4:22 PM CDT, 2 hours 54 minutes before
TNZ003-020-050>052-089-090-272215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN ISSUED BY NWS PADUCAH KY 422 PM CDT SAT MAY 27 2000 ...TORNADO WATCH #378 IS NO LONGER IN EFFECT FOR A PORTION OF WESTERN TENNESSEE... THE FOLLOWING COUNTIES ARE NO LONGER IN THE WATCH: WEAKLEY...GIBSON...CROCKETT...HAYWOOD...MADISON...FAYETTE AND HARDEMAN. STRONG TO SEVERE THUNDERSTORMS WERE MOVING INTO SOUTH CENTRAL KENTUCKY FROM NORTHERN TENNESSEE. IT IS IN THIS AREA WHERE THE GREATEST RISK FOR SEVERE THUNDERSTORMS AND TORNADOES EXISTS. ACROSS FAR WESTERN TENNESSEE...THE THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES HAS SIGNIFICANTLY DIMINISHED...THUS THE TORNADO WATCH HAS BEEN CANCELLED FOR THE AFOREMENTIONED COUNTIES. NOLES
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:17 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.